Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Did not get periods since long time. Given off birth control pills. What to do?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5632 Questions
hello, am wondering why I haven't had my period for 3 years and I've been off birth control for over a year and a half, I have other questions too.
Posted Thu, 11 Jul 2013 in Women's Health
Answered by Dr. Aarti Abraham 11 days later
Thanks for your query.
Please post your other questions so I can answer them.
Regarding not having a period for 3 years , there could be the following reasons -
1. After weaning off birth control, some women experience post pill amenorrhea, due to hormonal imbalance. THis generally corrects itself in 3 - 6 months, and if prolonged, needs investigation.
2. Hormonal imbalance due to conditions like polycystic ovaries, endometrial hyperplasia, stress, weight gain, raised prolactin levels, hypothyroidism etc.
3. Endometrial damage due to infections like tuberculosis etc.
4. Ingestion of medications that affect the menstrual cycle.
5. Chronic diseases like anemia, renal or liver disease.
Please consult a gynecologist, and have a complete evaluation , as well as necessary blood investigations and ultrasound scan.
Take care, and feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor